Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


high bilirubin and Reyataz
Jan 14, 2007

My husband is treating for Kaposi's and recently his bilirubin was high and they have stopped the chemotherapy because the doctor was unsure what was causing the high bilirubin. Thanks to your article, I see that it is the Reyataz. My question....since the Reyataz causes the high bilirubin...can he continue taking it while undergoing chemo for the kaposi's sarcoma?

Response from Dr. Holodniy

The answer is a qualified yes. Usually an elevated bilirubin by itself is not harmful. If other liver tests are elevated, while receiving chemotherapy, then these drugs along with reyataz may be contributing to some liver damage. If other tests remain relatively normal and only the bilirubin is elevated than he can continue to receive it.



Previous
AIDS in under a year
Next
tenofovir testing?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement